Alert archive / Washington / Gale Warnings in 2017
Gale Warning 36, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 19, 2017, 1:11 PM PDT. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2017, 1:11 PM PDT (20:11 UTC)
- Expired
- Apr 19, 2017, 3:00 PM PDT
- In force
- 109 min
- Issued by
- NWS Seattle, WA
The text
As transmitted.
903 WHUS76 KSEW 192011 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 111 PM PDT WED APR 19 2017 PZZ132-200400- /O.UPG.KSEW.SC.Y.0094.000000T0000Z-170420T0400Z/ /O.NEW.KSEW.GL.W.0036.170419T2011Z-170419T2200Z/ /O.NEW.KSEW.SC.Y.0096.170419T2200Z-170420T0400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 111 PM PDT WED APR 19 2017 ...GALE WARNING IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 3 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM UNTIL 9 PM PDT THIS EVENING. * WIND AND WAVES...SOUTHERLY WINDS OF 25 TO 35 KNOTS WILL EASE INTO THE 15 TO 25 KNOT RANGE THIS AFTERNOON BEFORE EASING FURTHER THIS EVENING. WAVES OF 3 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FEET THIS AFTERNOON BEFORE SUBSIDING FURTHER THIS EVENING. * TIMING...WIND SPEEDS ARE PEAKING NOW. THUS...EXPECT SPEEDS TO FALL BE LOW GALE FORCE BY 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-192300- /O.CON.KSEW.SC.Y.0091.000000T0000Z-170419T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 111 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * SEAS...3 TO 6 FEET. * WIND...SOUTHEAST 15 TO 25 KNOTS...EASING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-200100- /O.CON.KSEW.SC.Y.0091.000000T0000Z-170420T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 111 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * SEAS...4 TO 8 FEET. * WIND...SOUTHERLY 15 TO 30 KNOTS...EASING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-200400- /O.CON.KSEW.SC.Y.0091.000000T0000Z-170420T0400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 111 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHERLY WINDS OF 10 TO 25 KNOTS WITH LOCAL GUSTS NEAR 34 KNOTS WILL EASE THIS EVENING. WAVES OF 1 TO 4 FEET WILL ALSO SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-200100- /O.CON.KSEW.SC.Y.0091.000000T0000Z-170420T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 111 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * SEAS...4 TO 8 FEET. * WIND...SOUTHERLY 20 TO 30 KNOTS...EASING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-192300- /O.CON.KSEW.SC.Y.0091.000000T0000Z-170419T2300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 111 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WIND AND WAVES...EASTERLY WINDS OF 10 TO 25 KNOTS WILL EASE THIS AFTERNOON. WAVES OF 1 TO 4 FEET WILL ALSO SUBSIDE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-200100- /O.CON.KSEW.SC.Y.0095.000000T0000Z-170420T0100Z/ ADMIRALTY INLET- 111 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WIND AND WAVES...WINDS WILL RISE FROM THE SOUTH AT 15 TO 25 KNOTS BEFORE EASING LATER THIS AFTERNOON. WAVES WILL BUILD TO 2 TO 4 FEET BEFORE SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-200400- /O.CON.KSEW.SC.Y.0094.000000T0000Z-170420T0400Z/ PUGET SOUND AND HOOD CANAL- 111 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WIND AND WAVES...WINDS WILL RISE FROM THE SOUTH AT 15 TO 25 KNOTS THIS AFTERNOON BEFORE EASING THIS EVENING. WAVES WILL BUILD TO 2 TO 4 FEET BEFORE SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
602 WHUS76 KSEW 192219 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 319 PM PDT WED APR 19 2017 PZZ132-200400- /O.EXP.KSEW.GL.W.0036.000000T0000Z-170419T2200Z/ /O.CON.KSEW.SC.Y.0096.000000T0000Z-170420T0400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 319 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING HAS EXPIRED... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 30 KNOTS WILL EASE THIS EVENING. WAVES OF 2 TO 5 FEET WILL ALSO SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-131-192330- /O.CAN.KSEW.SC.Y.0091.000000T0000Z-170419T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 319 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WIND SPEEDS HAVE EASED BELOW ADVISORY CRITERION. $$ PZZ135-192330- /O.CAN.KSEW.SC.Y.0094.000000T0000Z-170420T0400Z/ PUGET SOUND AND HOOD CANAL- 319 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WIND SPEEDS HAVE EASED BELOW ADVISORY CRITERION. $$ PZZ156-200400- /O.EXT.KSEW.SC.Y.0091.000000T0000Z-170420T0400Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 319 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * SEAS...7 TO 9 FEET. * WIND...SOUTHERLY 15 TO 25 KNOTS...EASING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-200400- /O.EXT.KSEW.SC.Y.0095.000000T0000Z-170420T0400Z/ ADMIRALTY INLET- 319 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 30 KNOTS WILL EASE THIS EVENING. WAVES OF 2 TO 5 FEET WILL ALSO SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-200100- /O.CON.KSEW.SC.Y.0091.000000T0000Z-170420T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 319 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * SEAS...7 TO 9 FEET. * WIND...SOUTHERLY 15 TO 25 KNOTS...EASING DURING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-200400- /O.CON.KSEW.SC.Y.0091.000000T0000Z-170420T0400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 319 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 30 KNOTS WILL EASE THIS EVENING. WAVES OF 2 TO 5 FEET WILL ALSO SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-200100- /O.CON.KSEW.SC.Y.0091.000000T0000Z-170420T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 319 PM PDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * SEAS...8 TO 10 FEET. * WIND...SOUTHERLY 15 TO 25 KNOTS...EASING DURING THIS AFTERNOON...EXCEPT GUSTY AND ERRATIC WITH THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 19, 9:15 AM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 19, 9:15 AM PDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Seattle WA 915 AM PDT Wed Apr 19 2017 .SYNOPSIS...A slow moving front offshore will move through the area later this afternoon into the evening hours followed by an upper level trough on Thursday. An upper level ridge will build over western Washington on Friday. The break in the weather will be brief with weak weather systems arriving Saturday and Sunday. A stronger system will arrive around Monday. && .SHORT TERM...Skies are overcast over Western Washington and there is light rain over western sections. A front will move inland this afternoon and rain will develop over all areas. Highs will be in the 50s to near 60. Rain will change to showers this evening. Some breaks in the cloud cover early Thursday morning will allow lows to drop back into the 40s. An upper level trough offshore tonight will move inland Thursday. Convective variables are similar to Tuesday's numbers with lifted indexes near 0, 500 mb temperatures near -30C and convective temperatures in the lower 50s in the afternoon. This will keep a slight chance of thunderstorms in the forecast for Thursday afternoon in addition to the shower activity. Highs will be in the 50s. An upper level ridge building offshore will shove the upper level trough east of the area Thursday night. Shower activity will dry up quickly in the evening with the possible exception of over Snohomish county with a convergence zone. The upper level ridge will move over Western Washington on Friday with 500 mb heights rising to around 570 dm. Temperatures aloft warm but are not very impressive with 850 mb temperatures by 00z Saturday around plus 5C. Model soundings do show easterly winds right off the ground all the way up to 700 mb. This offshore flow will help warm temperatures up into the 60s Friday afternoon with the warmer locations near 70 degrees. Burke .LONG TERM...Previous discussion...As has been the case since October the dry spell will be short lived as the upper level ridge shifts east Friday night with yet another negatively tilted front moving into the area on Saturday. Upper level trough moving through Western Washington Sunday with a much more consolidated front reaching the area Monday. Broad upper level trough over the area on Tuesday with Western Washington on the cold side of the jet keeping a chance of showers in the forecast. Multiple runs in a row of the extended model solutions have had this scenario for the weekend into the first part of next week. Felton && .AVIATION...An upper level trough of low pres offshore will keep the flow aloft from the sw. A surface trof off the WA coast will move across the area today. Expect areas of MVFR CIGs/VSBYs today. The mtns will be mostly obscured. KSEA...VFR conditions anticipated during the day today. CIGs should lower into the MVFR category tonight. Winds will increase from the south this afternoon. && .MARINE from the previous discussion...A surface trough will bring Small Craft Advisory wind speeds to the area today. Onshore flow will prevail behind the front Wednesday night and Thursday as high pressure builds in from the southwest. The high pressure will shift inland Thursday night and Friday for a period of offshore flow. Another front will arrive on Saturday. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...Small Craft Advisories are in effect for all waters. && www.weather.gov/seattle An illustrated version of this forecast discussion can be seen at www.weather.gov/seattle/gafd/latest_webafd.html
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:08 AM PDT | Small Craft Advisory | SEW | 18 hr | |
| Apr 19, 1:11 PM PDT | Small Craft Advisory | SEW | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.